Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 31, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 12, 2004, 9:48 PM CDT for 4 counties in Missouri. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2004, 9:48 PM CDT (02:48 UTC)
- Expired
- Jun 13, 2004, 9:45 AM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Daviess County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO
The radar
The Pleasant Hill radar (KEAX), 156 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:55 PM CDT | FLASH FLOOD | Gilman City, MO | WATER AND DEBRIS OVER ROUTE H. |
| Jun 12, 9:55 PM CDT | FLASH FLOOD | Gilman City, MO | WATER AND DEBRIS OVER ROUTE H. |
| Jun 13, 12:45 AM CDT | FLASH FLOOD | 2 W Mill Grove, MO | ROUTE D EAST OF ROUTE U WATER OVER ROAD AND ROAD IMPASSABLE. |
| Jun 13, 12:45 AM CDT | FLASH FLOOD | 2 W Mill Grove, MO | ROUTE D EAST OF ROUTE U WATER OVER ROAD AND ROAD IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3291 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 130248
FFWEAX
MOC061-079-081-129-131445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT SAT JUN 12 2004
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
GRUNDY COUNTY IN NORTH CENTRAL MISSOURI
HARRISON COUNTY IN NORTH CENTRAL MISSOURI
MERCER COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 945 AM CDT
* AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
GRUNDY COUNTY...WHICH HAS NOT YET EXPERIENCED WIDE-SPREAD HEAVY
RAINFALL...WILL EXPERIENCE HEAVY RAINFALL BETWEEN 10 PM AND
MIDNIGHT.
* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BETHANY...TRENTON...ALTAMONT...BLYTHEDALE...BRIMSON...CAINSVILLE...
CARLOW...COFFEY...DUNLAP...EAGLEVILLE...EDINBURG AND GALLATIN
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF CREEKS
AND STREAMS...ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS
AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4000 9339 3997 9350 3997 9376 3979 9378
3980 9421 4057 9423 4058 9338 4058 9338
$$
SRP2 follow-up statements
000
WGUS73 KEAX 130739
FFSEAX
MOC061-079-081-129-131330-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
239 AM CDT SUN JUN 13 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 945 AM CDT FOR DAVIESS...
GRUNDY...HARRISON AND MERCER COUNTIES...
AT 1245 AM CDT...MERCER COUNTY LAW ENFORCEMENT OFFICIALS REPORTED
ROUTE D...EAST OF ROUTE U...NEAR MILL GROVE WAS IMPASSABLE DUE TO
FLOODING. IN ADDITION...THE HARRISON COUNTY SHERIFFS OFFICE
REPORTED WATER AFFECTING NUMEROUS ROADS IN HARRISON COUNTY THIS
MORNING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3997 9337 3997 9376 3979 9378 3980 9421
4057 9423 4058 9338 4058 9338
$$
SRP000
WGUS73 KEAX 131113
FFSEAX
MOC061-079-129-131215-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
613 AM CDT SUN JUN 13 2004
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DAVIESS...GRUNDY
AND MERCER COUNTIES HAS BEEN CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. PREVIOUSLY CLOSED ROADS HAVE BEEN
REOPENED. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN
PLEASANT HILL.
LAT...LON 4056 9341 4000 9341 4000 9380 3981 9380
3981 9418 4011 9420 4011 9375 4056 9374
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:58 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 12, 3:58 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 358 PM CDT SAT JUN 12 2004 .DISCUSSION... TWO AREAS TO FOCUS ON THIS AFTERNOON FOR CONVECTIVE DEVELOPMENT. SO FAR...FRONTAL ACTIVITY HAS REMAINED TO THE WEST/NORTHWEST ALONG THE QUASI-STATIONARY FRONT ACROSS SOUTHEASTERN NEBRASKA INTO NORTH CENTRAL KANSAS. THE OTHER AREA OF CONCERN IS TO THE SOUTH/SOUTHWEST ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI NORTH OF THE OUTFLOW BOUNDARY FROM THIS MORNINGS ACTIVITY. ANTICIPATE ACTIVITY TO THE SOUTH OF THE FORECAST AREA TO BEGIN AFFECT SOUTHERN COUNTIES AROUND 2130Z...WHILE EXPECT CONVECTION TO THE WEST OF THE AREA TO HOLD OFF UNTIL AFTER 00Z. PER RUC HOURLY MESOANALYSIS...CAP CONTINUES TO WEAKEN AND AIRMASS REMAINS VERY UNSTABLE...WITH MU CAPES AROUND 4000 J/KG. THINK THE MOST LIKELY SCENARIO IS ACTIVITY TO THE WEST WILL CONGEAL INTO AN MESOSCALE CONVECTIVE COMPLEX...AND TRACK ACROSS THE FORECAST AREA BETWEEN 02Z AND 10Z...WITH THE MAIN THREATS BEING LARGE HAIL (MID-LEVEL LAPSE RATES AROUND 8C/KM)...DAMAGING WINDS...AND HEAVY RAIN. WITH PWATS AROUND 1.5-2.0 INCHES...AND ADDITIONAL SUPPORT FROM A SHORTWAVE PROGGED TO ARRIVE FROM THE NORTHERN/CENTRAL PLAINS BY 06Z TONIGHT...HEAVY RAIN LOOKS LIKELY. TAKING INTO ACCOUNT ANTECEDENT MOISTURE CONDITIONS WITH FFG VALUES MOSTLY RANGING FROM A HALF TO ONE INCH...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR THE ENTIRE CWA. MOIST AND UNSTABLE CONDITIONS WILL BE PRESENT AGAIN ON SUNDAY...ALONG WITH FAVORABLE JET DYNAMICS AND ATTENDANT MODERATE DEEP LAYER SHEAR. SO...SEVERE THREAT LOOKS MODERATE AGAIN TOMORROW. CONVECTION WILL LIKELY FORM INTO ANOTHER COMPLEX ON SUNDAY NIGHT...EXACERBATING ANY FLOODING PROBLEMS THAT MAY HAVE DEVELOPED. TAKING INTO ACCOUNT THE POTENTIAL FOR MULTIPLE CONVECTIVE COMPLEXES OVER THE NEXT FEW NIGHTS...HAVE ISSUED THE FLOOD WATCH TO ENCOMPASS THE ENTIRE CWA FROM THIS EVENING UNTIL TUESDAY EVENING. SHOWERS AND THUNDERSTORMS LOOK TO BE POSSIBLE ONCE AGAIN MONDAY AFTERNOON AS ANOTHER SHORTWAVE APPROACHES THE FORECAST AREA. THESE STORMS MAY DEVELOP INTO ANOTHER POSSIBLE MCS MONDAY EVENING AND MOVE ACROSS NORTHEAST KANSAS AND NORTHERN AND CENTRAL PORTIONS OF MISSOURI. ANY REMAINING CONVECTIVE ACTIVITY SHOULD MOVE OUT OF THE FORECAST AREA TUESDAY AS THE SURFACE LOW AND UPPER ENERGY EXIT TO THE SOUTHEAST. THERE IS A HINT OF UPPER RIDGING FOR TUESDAY AND TEMPORARY SURFACE HIGH PRESSURE SETTLES ACROSS MISSOURI. AT THE SAME TIME ANOTHER SHORTWAVE IS PROGGED TO MOVE ACROSS THE ROCKIES AND INDUCE A LEE SIDE SURFACE LOW. AN ATTENDANT SURFACE FRONT IS THEN EXPECTED TO PUSH ACROSS THE FORECAST AREA WEDNESDAY...BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. THE MAIN UPPER TROUGH REMAINS POSITIONED ACROSS THE WESTERN STATES THROUGHOUT THE REST OF THE FORECAST...ALLOWING ADDITIONAL SHORTWAVES TO EJECT OUT AHEAD ACROSS THE CENTRAL PLAINS. HAVE HELD OFF ADDING ANYTHING MORE THAN SLIGHT PRECIPITATION CHANCES PAST WEDNESDAY...WITH THE TIMING OF PRECIPITATION DEVELOPMENT STILL A CHALLENGE FOR LATE NEXT WEEK. SCHMIT/STOFLET && .PREVIOUS DISCUSSION... 320 AM SAT... MAIN FORECAST CONCERN IS WITH THUNDERSTORM POTENTIAL THROUGH THE MONDAY TIMEFRAME. MODELS SUFFERING FEEDBACK PROBLEMS FROM VARIOUS THUNDERSTORM COMPLEXES THEY DEVELOP. NOT OUT OF THE QUESTION THAT SOME OF THESE COMPLEXES MAY DEVELOP...BUT LOCATION IS A BIG QUESTION GIVEN UNCERTAINTY OF WHERE BOUNDARIES WILL SET UP. OVERALL PATTERN AS A SERIES OF WEAK WAVES MOVING THROUGH UPPER TROUGH SET UP ACROSS NORTH CENTRAL PART OF COUNTRY. STORMS CURRENTLY IN AREA ASSOCIATED WITH TAIL END OF SHORT WAVE MOVING ACROSS UPPER MIDWEST. EXPECT THE BOUNDARY AND COLD POOL ASSOCIATED WITH THIS ACTIVITY WILL BE WASHING OUT AS SECONDARY SHORT WAVE THAT WV IMAGERY SHOWS TO BE HEADING OUT OF CENTRAL HIGH PLAINS AT THIS TIME MOVES TOWARD AREA. ETA WANTS TO REDEVELOP THUNDERSTORMS WITH IT...BRINGING THAT RAIN INTO NORTHWEST PART OF FORECAST AREA BY MIDDAY. IF THIS ACTIVITY DEVELOPS...MAY SLOW THE ATMOSPHERES RECOVERY IN FORECAST AREA LATE THIS AFTERNOON...SO WILL HOLD OFF ON ANY LIKELY POPS UNTIL TONIGHT AS YET ANOTHER WEAK SHORTWAVE MOVES OUT OF CENTRAL ROCKIES AND THROUGH UPPER TROUGH. SEVERE WEATHER WILL BE POSSIBLE THIS EVENING IN WESTERN AREAS OF FORECAST REGION AS THE SHORT WAVE HEADS EASTWARD. A BIG CONCERN TONIGHT WILL BE HEAVY RAIN POTENTIAL. BUT WITH NOT A CLEAR PICTURE OF EXACTLY WHERE BOUNDARIES WILL BE SETTING UP...WILL HOLD OFF ON ANY KIND OF FLOOD WATCH AT THIS POINT. BEST ESTIMATE AT THIS TIME...WOULD BE CONCERNED WITH EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI INCLUDING THE KANSAS CITY METRO AREA FOR LATE THIS EVENING AND THE OVERNIGHT HOURS. SUNDAY WEATHER MAY CONTINUE TO BE UNSETTLED AS WEAK SURFACE BOUNDARY HOVERS IN AREA WITH MOISTURE STILL POOLING ALONG AND JUST SOUTH OF IT. WILL LEAVE CHANCE POPS GOING FOR ALL BUT NORTHWEST CORNER THROUGH SUNDAY NIGHT. ON MONDAY...MAY START TO SEE FOCUS FOR STORMS SHIFT FURTHER NORTH...AS WEAK UPPER RIDGE BUILDS IN CENTRAL PLAINS IN RESPONSE TO STRONGER SHORT WAVE STARTING TO DROP INTO NORTHERN ROCKIES. PC 1016 PM FRI... MADE AN UPDATE TO THE GOING FORECAST FOR TONIGHT. CURRENTLY CONVECTION HAS FIRED ALONG THE LEADING EDGE OF A COLD FRONT STRETCHING FROM CENTRAL IOWA SOUTHEAST THROUGH THE NORTHWEST CORNER OF MISSOURI INTO EAST KANSAS. THE MOST ACTIVE SECTION OF THIS LINE IS IN CENTRAL IOWA WERE THE BEST UPPER LEVEL DYNAMICS ARE MAKING GOOD USE OF THE 3000+ J/KG OF CAPE. FARTHER SOUTH IN EAST CENTRAL KANSAS...THE STORMS THAT ARE FIRING NEAR TOPEKA ARE ALSO FEEDING ON THE ABUNDANT SURFACE ENERGY...BUT THERE IS LITTLE TO NO UPPER LEVEL SUPPORT. THESE STORMS LOOK TO BE FIRING ON WEAK SURFACE CONVERGENCE BOUNDARIES AND ARE MOVING NORTHEAST...PARALLEL TO THE BOUNDARIES THEY ARE FIRING ON. EXPECTATIONS ARE THAT THESE STORMS WILL DIE OFF AS THE DIURNAL HEATING FADES AWAY. ADDITIONALLY...A VORT MAX LIFTING THROUGH NORTH CENTRAL KANSAS SHOULD BACK THE 850MB WINDS...WHICH WOULD PUSH STORMS OFF THE SURFACE BOUNDARIES. HOWEVER...WITH SO MANY SURFACE OUTFLOW BOUNDARIES DUE TO THIS EVENINGS CONVECTION...AND THE AVAILABLE SURFACE ENERGY...ISOLATED SEVERE WILL CONTINUE TO BE POSSIBLE OVERNIGHT WITH ANY OF THESE STORMS. I HAVE UPPED THE POPS FOR AREAS ALONG AND NORTH OF MISSOURI HIGHWAY 36...AND PUSHED POPS INTO THE HIGH CHANCE CATEGORY FOR FOR NORTHEAST KANSAS AND WEST CENTRAL MISSOURI. CUTTER 355 PM FRI... NOT MUCH HAS CHANGED SINCE 145 PM AFD UPDATE. HAVE TRIMMED SOUTHEAST EDGE OF CHANCE POPS FOR TONIGHT AND ALSO BROUGHT THEM BACK NORTHWEST TO COVER NORTHWEST TIP OF MO FOR EARLY EVENING. DRYLINE/COLD FRONT FROM NORTHEAST KANSAS THROUGH SOUTHWEST OK HAS JUST ABOUT STALLED WHILE FEATURE CONTINUES TO PUSH SLOWLY EASTWARD ACROSS EXTREME EASTERN NEBRASKA. MID LEVEL CAP DOING A GOOD JOB HOLDING BACK CONVECTIVE DEVELOPMENT ALONG BOUNDARY...SO FAR. 700MB TEMPERATURES AT 12C ARE 1-2C WARMER THAN PROGGED YESTERDAY. 18Z META CONTINUES PREVIOUS TREND OF EARLIER RUNS IN COOLING 700MB TEMPERATURES ACROSS NORTHEAST KANSAS AND NORTHWEST MO AROUND 00Z. THIS IS IN RESPONSE TO FALLING HEIGHTS IN ADVANCE OF SHORTWAVE EJECTING NORTHEAST OUT OF THE CENTRAL HIGH PLAINS. LOOKS LIKE A SMALL WINDOW FOR STORMS TO FIRE BETWEEN 22Z-01Z OVER ABOVE REGION. ALTHOUGH THEY SHOULD BECOME SEVERE QUICKLY THEY WILL HAVE LITTLE TO SUSTAIN THEIR SEVERITY AFTER SUNSET. ANY CONVECTION WHICH ENTERS NORTHWEST MO SHOULD WEAKEN AS IT MOVES EAST ACROSS NORTHERN MO THIS EVENING. HAVE OPTED TO KEEP CHANCE POPS GOING FOR LATE THIS EVENING AS FAR SOUTH AS KANSAS CITY AS META SUGGESTS CONVECTION MAY REACH THIS AREA AS IT FALLS APART. SATURDAY AND SUNDAY LOOK QUITE ACTIVE. BOUNDARY FROM ANY EVENING STORMS TONIGHT SHOULD LAY OUT ACROSS NORTHERN MO...MAKING IT NO FURTHER THAN THE MO RIVER. SAME VERY UNSTABLE AIRMASS WILL COVER REGION TOMORROW PLUS THE ADDED BENEFIT OF SLIGHTLY COOLER MID LEVEL TEMPERATURES. THIS WILL BE IN RESPONSE TO A MORE WESTERLY MID/UPPER LEVEL FLOW CARRYING SEVERAL EMBEDDED SHORTWAVES. ETA/GFS/NGM VERY SIMILAR IN DEVELOPING AN MCS/MCC AND CENTERED OVER THE CWA. WITH WEAKER CAP SHOULD SEE START OF CONVECTION BY MID AFTERNOON. BEST ESTIMATE IS FOR NORTHWEST OR WEST CENTRAL MO AS SOUTHERLY LOW LEVEL JET REFORMS OVER EASTERN KS IN THE AFTERNOON. IN ADDITION TO SEVERE THUNDERSTORM POTENTIAL...HIGH PRECIPITABLE WATER VALUES SUGGEST GOOD POTENTIAL FOR VERY HEAVY RAINFALL SATURDAY NIGHT. LOW FLASH FLOOD GUIDANCE VALUES FOR A NUMBER OF COUNTIES MAY WARRANT A FLOOD WATCH IN LATER FORECASTS. MAX TEMPERATURES FOR SATURDAY SIMILAR TO TODAY BUT SUNDAY COULD BE A BUST DEPENDING UPON ANY NOCTURNAL MCS LEAVING BEHIND A LARGE RAIN COOLED AREA PLUS RESIDUAL CLOUD COVER. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH FROM 600 PM CDT SATURDAY UNTIL 600 PM CDT TUESDAY FOR ZONES KSZ025...KSZ057...KSZ060...KSZ102>105. MO...FLOOD WATCH FROM 600 PM CDT SATURDAY UNTIL 600 PM CDT TUESDAY FOR ZONES MOZ001>008...MOZ011>017...MOZ020>025...MOZ028>033...MOZ037>040...MOZ0 43>046...MOZ053>054. WFO EAX
Hazardous weather outlook, Jun 12, 1:12 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 112 PM CDT SAT JUN 12 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131100- ...SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAIN...AND ISOLATED TORNADOES EXPECTED THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND ISOLATED TORNADOES ARE EXPECTED TO ENTER NORTHWEST MISSOURI AND EASTERN KANSAS DURING THE MID TO LATE AFTERNOON HOURS. THE THUNDERSTORMS AND ATTENDANT SEVERE WEATHER THREATS WILL SPREAD FARTHER EAST TO INCLUDE NORTH AND WEST CENTRAL MISSOURI DURING THE LATE AFTERNOON AND EVENING HOURS. THE THUNDERSTORMS WILL BECOME FOCUSED ALONG A FRONTAL BOUNDARY TONIGHT...CREATING WIDESPREAD HEAVY RAINFALL ACROSS THE AREA WITH POTENTIAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST FOR SUNDAY AND SUNDAY NIGHT AND AGAIN ON MONDAY AND MONDAY NIGHT. AT THIS TIME...SEVERE THUNDERSTORMS LOOK POSSIBLE WITH THIS ACTIVITY...ALONG WITH HEAVY RAINFALL...ESPECIALLY ON SUNDAY AFTERNOON AND NIGHT AND AGAIN ON MONDAY NIGHT. ADDITIONAL FLOODING PROBLEMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE REQUIRED THIS AFTERNOON AND EVENING ACROSS NORTHWEST MISSOURI...AND THIS EVENING AND TONIGHT ACROSS NORTH AND WEST CENTRAL MISSOURI. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. LS
In the hours before
Local storm report, Jun 12, 9:09 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
909 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST HIGHLAND 39.86N 95.27W
06/12/2004 60 MPH DONIPHAN KS LAW ENFORCEMENT
TREES REPORTED DOWN
0850 PM TSTM WND GST OREGON 39.98N 95.14W
06/12/2004 60 MPH HOLT MO CO-OP OBSERVER
0849 PM HAIL PATTONSBURG 40.05N 94.14W
06/12/2004 1.75 INCH DAVIESS MO LAW ENFORCEMENT
0806 PM TSTM WND DMG 5 N STANBERRY 40.29N 94.54W
06/12/2004 GENTRY MO AMATEUR RADIO
6-7 INCH TREE LIMBS DOWN
0855 PM TSTM WND GST EFFINGHAM 39.52N 95.40W
06/12/2004 70 MPH ATCHISON KS LAW ENFORCEMENT
&&
MJMLocal storm report, Jun 12, 9:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL 7 W SPICKARD 40.24N 93.72W
06/12/2004 0.75 INCH GRUNDY MO AMATEUR RADIO
0908 PM HAIL SAVANNAH 39.94N 94.83W
06/12/2004 0.88 INCH ANDREW MO LAW ENFORCEMENT
0910 PM TSTM WND GST 2 NW EASTON KS 39.37N 95.14W
06/12/2004 75 MPH LEAVENWORTH KS EMERGENCY MNGR
65-75 MPH WIND GUST REPORTED
&&
MJMLocal storm report, Jun 12, 9:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
920 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND GST ST JOSEPH 39.76N 94.85W
06/12/2004 70 MPH BUCHANAN MO EMERGENCY MNGR
&&
MJMLocal storm report, Jun 12, 9:27 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
927 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST LEAVENWORTH 39.32N 94.92W
06/12/2004 70 MPH LEAVENWORTH KS EMERGENCY MNGR
TREE LIMBS AND POWER LINES DOWN.
&&
SCHMITLocal storm report, Jun 12, 9:29 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND GST ST JOSEPH 39.76N 94.85W
06/12/2004 70 MPH BUCHANAN MO EMERGENCY MNGR
&&
SCHMITLocal storm report, Jun 12, 9:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG SAVANNAH 39.94N 94.83W
06/12/2004 ANDREW MO LAW ENFORCEMENT
TREE LIMBS DOWN.
0929 PM HAIL 1 S KIDDER 39.77N 94.10W
06/12/2004 0.75 INCH CALDWELL MO LAW ENFORCEMENT
0930 PM TSTM WND GST SMITHVILLE 39.38N 94.57W
06/12/2004 60 MPH CLAY MO AMATEUR RADIO
0935 PM HAIL PRINCETON 40.40N 93.59W
06/12/2004 1.25 INCH MERCER MO TRAINED SPOTTER
&&
SCHMITThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:10 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 65 min |
| Jun 12, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 70 min |
| Jun 12, 7:34 PM CDT | Tornado Warning | EAX | Andrew | 41 min |
| Jun 12, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 65 min |
| Jun 12, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 52 min |
| Jun 12, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 76 min |
| Jun 12, 8:41 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 49 min |
| Jun 12, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 52 min |
| Jun 12, 8:56 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 64 min |
| Jun 12, 9:00 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison | 75 min |
| Jun 12, 9:03 PM CDT | Flash Flood Warning | EAX | Andrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more | 12 hr |
| Jun 12, 9:03 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 57 min |
| Jun 12, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 60 min |
| Jun 12, 9:21 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 54 min |
| Jun 12, 9:31 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 59 min |
| Jun 12, 9:36 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 54 min |
| Jun 12, 9:39 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 96 min |
| Jun 12, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 79 min |
| Jun 12, 9:52 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 68 min |
| Jun 12, 9:54 PM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 66 min |
| Jun 12, 10:10 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 80 min |
| Jun 12, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 75 min |
| Jun 12, 10:23 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 52 min |
| Jun 12, 10:25 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 80 min |
| Jun 12, 10:39 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 81 min |
| Jun 12, 10:46 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 59 min |
| Jun 12, 10:52 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 68 min |
| Jun 12, 10:53 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 52 min |
| Jun 12, 11:00 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 75 min |
| Jun 12, 11:11 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Sullivan | 64 min |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Randolph | 48 min |
| Jun 13, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Macon | 38 min |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.